Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Cheyenne, WY

June 19, 2011Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2011, 1:45 PM MDT for Kimball County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 1:45 PM MDT (19:45 UTC)
Expired
Jun 19, 2011, 2:45 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 1:55 PM MDTHAIL 1.58 S Kimball, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS55 KCYS 191945
SVRCYS
NEC105-192045-
/O.NEW.KCYS.SV.W.0046.110619T1945Z-110619T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 245 PM MDT

* AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES SOUTH OF KIMBALL AIRPORT...OR 12 MILES SOUTH OF
  KIMBALL...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIX AND I-80 EXIT 29.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 23 AND
32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4104 10377 4133 10354 4117 10338 4100 10353
      4099 10356 4099 10366
TIME...MOT...LOC 1945Z 213DEG 15KT 4107 10360
WIND...HAIL 60MPH 1.50IN

$$

TJT
5 follow-up statements
754 
WWUS55 KCYS 192008
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT SUN JUN 19 2011

NEC105-192045-
/O.CON.KCYS.SV.W.0046.000000T0000Z-110619T2045Z/
KIMBALL NE-
208 PM MDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIMBALL COUNTY UNTIL 245 PM MDT...

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF KIMBALL AIRPORT...OR 10 MILES SOUTHEAST OF KIMBALL...
MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIX AROUND 235 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-80 EXIT
29.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 23 AND
32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4106 10353 4103 10358 4103 10364 4112 10371
      4133 10354 4117 10338
TIME...MOT...LOC 2008Z 213DEG 15KT 4113 10354
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
024 
WWUS55 KCYS 192014
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT SUN JUN 19 2011

NEC105-192045-
/O.CON.KCYS.SV.W.0046.000000T0000Z-110619T2045Z/
KIMBALL NE-
214 PM MDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIMBALL COUNTY UNTIL 245 PM MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF DIX...OR 9 MILES SOUTHEAST OF KIMBALL...MOVING NORTHEAST AT
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIX AROUND 235 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-80 EXIT
29.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 23 AND
32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4105 10355 4104 10356 4105 10357 4107 10361
      4116 10368 4133 10354 4117 10338
TIME...MOT...LOC 2014Z 213DEG 15KT 4115 10352
WIND...HAIL 60MPH 1.75IN

$$

RUBIN
143 
WWUS55 KCYS 192023
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT SUN JUN 19 2011

NEC105-192045-
/O.CON.KCYS.SV.W.0046.000000T0000Z-110619T2045Z/
KIMBALL NE-
223 PM MDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIMBALL COUNTY UNTIL 245 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF DIX...OR 10 MILES SOUTHEAST OF KIMBALL...MOVING NORTHEAST AT
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIX AROUND 240 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-80 EXIT
29.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 23 AND
32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4105 10355 4109 10358 4116 10368 4133 10354
      4117 10338
TIME...MOT...LOC 2023Z 226DEG 11KT 4115 10349
WIND...HAIL 60MPH 1.75IN

$$

RUBIN
426 
WWUS55 KCYS 192037
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT SUN JUN 19 2011

NEC105-192045-
/O.CON.KCYS.SV.W.0046.000000T0000Z-110619T2045Z/
KIMBALL NE-
237 PM MDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KIMBALL COUNTY UNTIL 245 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF DIX...OR 12 MILES SOUTHEAST OF KIMBALL...MOVING NORTHEAST AT
15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL KIMBALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4109 10349 4111 10353 4115 10355 4125 10346
      4117 10338
TIME...MOT...LOC 2037Z 226DEG 11KT 4116 10344
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
313 
WWUS55 KCYS 192043
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT SUN JUN 19 2011

NEC105-192052-
/O.EXP.KCYS.SV.W.0046.000000T0000Z-110619T2045Z/
KIMBALL NE-
243 PM MDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIMBALL COUNTY
WILL EXPIRE AT 245 PM MDT...

REMEMBER...A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
NORTHWESTERN CHEYENNE COUNTY AND EAST CENTRAL KIMBALL COUNTY THROUGH 
345 PM MDT.

LAT...LON 4109 10349 4111 10353 4115 10355 4125 10346
      4117 10338
TIME...MOT...LOC 2042Z 226DEG 11KT 4117 10343

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:35 AM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 19, 11:35 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1135 AM MDT SUN JUN 19 2011

.AVIATION...18Z TAF ISSUANCE
ONGOING CONVECTION FROM EARLY THIS MORNING OVER MUCH OF THE
WESTERN NEBRASKA PANHANDLE WILL CONTINUE TO GRADUALLY DECREASE
IN AREAL COVERAGE THROUGH 21Z. ELSEWHERE...CONVECTION WILL
FORM OVER AND JUST WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON
AND SPREAD EAST AND NORTHEAST ACROSS THE HIGH PLAINS THROUGH
THIS EVENING. SOME OF THE STORMS EAST OF THE LARAMIE RANGE WILL
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. EXACT TIMING AND LOCATION OF TSTORMS HARD TO PIN
DOWN...SO HAVE MAINTAINED VCTS FOR ALL TERMINALS. MVFR TO LOCAL
IFR CIGS/VSBYS WILL BE OCCUR WITH THE TSTORMS. WINDS WILL BE
SOUTHEASTERLY EAST OF THE RANGE AND SOUTHWESTERLY TO THE WEST
THIS AFTERNOON...AND WILL BECOME BREEZY AT TIMES. LATER THIS EVENING
AND OVERNIGHT...EXPECT WIDESPREAD SHOWERS WITH ISOLD TSTORMS...ALONG
WITH MVFR TO LOCAL IFR CIGS/VSBYS. WINDS WILL SHIFT TO THE
NORTHWEST AND REMAIN GUSTY BEHIND A COLD FRONTAL PASSAGE THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 1101 AM MDT SUN JUN 19 2011/

UPDATE...CURRENT FORECAST ON TRACK FOR TODAY SO ONLY MADE SOME
MINOR UPDATES TO THE FORECAST. GOOD CHANCE OF SEVERE TSTORMS INTO
THIS EVENING ACROSS WESTERN NEBRASKA WITH A SLIGHT CHANCE ACROSS
THE HIGH PLAINS OF SOUTHEAST WYOMING. LARGE HAIL...VERY HEAVY
RAIN...DAMAGING WINDS APPEAR TO BE THE MAIN THREATS BUT CAN NOT
RULE OUT A FEW ISOLATED TORNADOES ALONG AND SOUTH OF THE NORTH
PLATTE RIVER VALLEY ACROSS WESTERN NEBRASKA AFTER LOOKING AT THE
MODEL SOUNDINGS AND LOW LEVEL SHEAR PROFILES. WILL MONITOR FLASH
FLOODING THREAT THROUGH THIS EVENING WITH SOME AREAS ALREADY
RECEIVING UP TO A HALF AN INCH OF RAIN WITH THE FIRST BATCH OF
SHOWERS AND TSTORMS THIS MORNING. WATER VAPOR LOOP THIS MORNING
SHOWS THE PACIFIC UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO UTAH
AND COLORADO...SO CONDITIONS WILL CONTINUE TO DETERIORATE WITH A
STRONG 100 KT JET PUSHING INTO THE PLAINS TODAY AHEAD OF THE STORM
SYSTEM.

PREV DISCUSSION... /ISSUED 331 AM MDT SUN JUN 19 2011/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
UNSETTLED WEATHER IS IN STORE FOR THE SHORT TERM PERIOD. SW FLOW
WILL BE ALOFT OVER THE CWA TODAY. HEIGHTS FALL TODAY AS AN UPPER
TROUGH DEEPENS OVER THE WESTERN U.S. A COLD FRONT WILL ENTER THE
WESTERN PORTION OF THE CWA THIS MORNING...AND WILL MOVE TO THE
WY/NEB BORDER BY NOON. THE COLD FRONT WILL MOVE EAST OF THE CWA BY
THIS EVENING. WITH THE COLD FRONT IN A GOOD SPOT FOR STRONG
THUNDERSTORMS IN THE NEB PANHANDLE THIS AFTERNOON...LI'S OF -3 TO
-4 AND CAPE VALUES OF 1200 TO 1800 J/KG...SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREAT. HEAVY
RAIN IS LIKELY TO OCCUR WITH THE STORMS IN THE NEB PANHANDLE...SO
WILL LEAVE THIS AREA UNDER A FLASH FLOOD WATCH FOR THIS AFTERNOON
AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REST
OF THE CWA TODAY AND THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE
LIMITS. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH WILL OCCUR WITH
THE STRONGER STORMS IN THIS AREA. FOR TONIGHT...THE UPPER TROUGH
AXIS WILL MOVE ACROSS THE CWA AND SURFACE WINDS WILL BECOME
NORTHERLY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
FORECAST AREA OVERNIGHT. FOR MON...NORTH FLOW WILL OCCUR ALOFT AS
THE UPPER TROUGH AXIS MOVES EAST OF THE CWA. A CLOSED UPPER LOW AT
500 MB WILL THEN FORM OVER THE CENTRAL PLAINS. WRAP AROUND
MOISTURE AND CYCLONIC FLOW ALOFT WILL CONTINUE THE THREAT FOR
SHOWERS AND THUNDERSTORMS ON MON...AS THE ASSOCIATED SURFACE LOW
MOVES INTO THE CENTRAL PLAINS FROM THE CENTRAL ROCKIES. FOR MON
NIGHT NW FLOW WILL DEVELOP ALOFT BUT WILL REMAIN CYCLONIC AS THE
UPPER LOW MOVES ACROSS THE CENTRAL PLAINS. SHOWERS AND EVENING
THUNDERSTORMS WILL LINGER ACROSS THE AREA AND COLD AIR ADVECTION
WILL CONTINUE OVER THE FORECAST AREA BEHIND THIS SYSTEM. FINALLY
FOR TUES AND TUESDAY NIGHT...THE UNSETTLED WEATHER WILL MOVE OUT
OF THE AREA AS THE UPPER LOW MOVES WELL TO THE EAST AND AN UPPER
RIDGE BUILDS OVER THE WESTERN U.S. TEMPERATURES WILL ALSO BEGIN TO
RECOVER TUES. HIGH TEMPERATURES WILL BE AROUND 5 DEGREES BELOW
NORMAL TODAY...10 TO 15 DEGREES BELOW NORMAL ON MON...AND AROUND 5
DEGREES BELOW NORMAL ON TUES.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
DRY CONDITIONS EARLY IN THE PERIOD WILL RETURN TO MORE SEASONAL
DIURNALLY DRIVEN CONVECTION BY WEEKS END AND INTO THE UPCOMING
WEEKEND. INITIALLY...A POSITIVELY TILTED UPPER RIDGE WILL BE
LOCATED JUST UPSTREAM EXTENDING NE FROM THE GREAT BASIN INTO SRN
ALBERTA/SASKATCHEWAN. THIS RIDGE AXIS WILL CONTINUE TO PUSH EAST
REACHING THE FRONT RANGE BY EARLY THURSDAY. LARGE SCALE SUBSIDENCE
BENEATH THIS FEATURE SHOULD KEEP THE LID ON ANY CONVECTIVE
CHANCES. SO KEPT THE FORECAST DRY FOR WEDNESDAY AND WEDNESDAY
NIGHT. BY THURSDAY...A HIGHER THETA-E AIR MASS WILL BE ADVECTED
NORTHWARD ALONG THE FRONT RANGE AS RETURN TURNS SOUTHEASTERLY. AS
A RESULT...SBCAPES WILL INCREASE TO 500 TO 1000 J/KG BY THURSDAY
AFTERNOON. THE WRN NEBRASKA PANHANDLE STILL LOOKS CAPPED THU
AFTERNOON WITH CIN VALUES ABOVE -100 J/KG. SO FOR NOW HAVE
CONFINED THUNDER CHANCES TO SOUTHEAST WYOMING ON THURSDAY. THESE
MAY BE ABLE TO BE SUSTAINED AS A MEDIUM RANGE GUIDANCE HINT AT A
SHORTWAVE TRACKING THRU THE NRN FRONT RANGE INTO THE PLAINS.
MODELS DISAGREE SOME ON ITS PLACEMENT AND HAVE KEPT PRECIP CHANCES
PAINTED FAIRLY LIBERAL FOR NOW. UPPER RIDGE AXIS WILL FLATTEN AS
IT IS NUDGED EAST BY SHORTWAVE ENERGY ROTATING AROUND THE
PERIPHERY OF A PERSISTENT PAC NW/SW CANADA LONGWAVE TROUGH.
SO...EXPECT FAIRLY PERSISTENT WEST/SOUTHWEST FLOW IN PLACE FOR
FRIDAY THROUGH SUNDAY. SO EXPECT UNSTABLE CONDITIONS TO PERSIST
MAINLY FOR THE EASTERN PLAINS DURING THE PERIOD. SO CONTINUED THE
IDEA OF AFTERNOON/EARLY EVENING THUNDERSTORM CHANCES. FRIDAY STILL
LOOKS TO PROVIDE THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER IN
THE LONG TERM. H7 TEMPERATURES WILL CLIMB TO NEAR 12C ACROSS THE
SOUTH ON WEDNESDAY AND ABOVE 15C FOR THURSDAY THROUGH SUNDAY. SO
AFTER A SEASONALLY NORMAL DAY ON WEDNESDAY WHERE TEMPERATURES WILL
CLIMB INTO THE 70S...TEMPERATURES WILL CLIMB INTO THE UPPER
70S/LOW 80S FOR THURSDAY THROUGH SUNDAY.

AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS EXPECTED THROUGH THE MORNING WITH PERHAPS SOME MVFR
VISIBILITIES IN THE SOUTHERN PANHANDLE AT BFF...SNY AND AIA WITH
FOG DEVELOPMENT. THUNDERSTORMS WILL ONCE AGAIN INCREASE IN
AREAL COVERAGE AND INTENSITY THIS AFTERNOON AND PERSIST INTO THE
EVENING HOURS. STILL TOO EARLY TO PINPOINT EXACT CONDITIONS AND
LOCATIONS. GIVEN THE UNCERTAINTY...WILL KEEP VCTS CONDITIONS IN
PLACE FOR TERMINALS EAST OF THE LARAMIE RANGE FOR THE AFTERNOON
AND EARLY EVENING HOURS. CONDITIONS WILL DROP INTO MVFR OR IFR
CATEGORY IN LOWER CEILING AND RAIN SHOWERS AND EMBEDDED
THUNDERSTORMS BY LATER TONIGHT.

FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO FIRE
DANGER IN THE LOW CATEGORY AND WETTING RAINS EXPECTED OVER THE
DISTRICT FOR THE NEXT COUPLE OF DAYS.

HYDROLOGY...
A LOW PRESSURE SYSTEM MOVING FROM UTAH ACROSS COLORADO AND INTO
NEBRASKA SUNDAY THROUGH MONDAY NIGHT WILL BRING PERIODS OF SHOWERS
AND SCATTERED THUNDERSTORMS. ELEVATIONS ABOVE 9500 FEET WILL
EXPERIENCE SNOW SHOWERS WITH SOME SNOW ACCUMULATION SUNDAY NIGHT
AND MONDAY MORNING. MOUNTAIN TEMPERATURES IN THE 30S AND 40S WILL
DECREASE THE RATE OF SNOW MELT...HOWEVER A HALF TO ONE INCH OF
RAINFALL ON TOP OF THE EXISTING SNOW PACK WILL CAUSE MORE RUNOFF
AND RISES ON THE UPPER NORTH PLATTE...LITTLE SNAKE AND MEDICINE
BOW RIVERS. A FLOOD WATCH REMAINS IN EFFECT FOR THE NORTH SNOWY
RANGE FOOTHILLS INCLUDING THE MEDICINE BOW RIVER AND ROCK CREEK
FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. FLOOD WARNINGS
REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR...
ENCAMPMENT AND LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE
ON THE LITTLE LARAMIE RIVER...LITTLE SNAKE RIVER AT SAVERY...AND
MEDICINE BOW NEAR HANNA AND ELK MOUNTAIN.

FOR AREAS EAST OF THE LARAMIE RANGE INTO THE WESTERN NEBRASKA
PANHANDLE...LOOKING AT ONE TO AS MUCH AS THREE INCHES OF RAINFALL
FROM TODAY THROUGH MONDAY NIGHT. RUNOFF FROM THIS RAINFALL IN
ADDITION TO RESERVOIR RELEASES WILL RESULT IN RISES ON THE LOWER
NORTH PLATTE RIVER. FLOOD WARNINGS REMAIN IN EFFECT FOR
HENRY...MITCHELL AND MINATARE UNTIL FURTHER NOTICE. HIGH WATER
LEVELS WILL CONTINUE AT ORIN AND BRIDGEPORT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR WYZ110.
NE...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 19, 10:40 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT SUN JUN 19 2011

WYZ101>119-201645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1040 AM MDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
WYOMING TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS AND MODERATE
TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING FOR
AREAS EAST OF THE LARAMIE RANGE.

MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE
SNOWY AND SIERRA MADRE RANGES. ADDITIONAL WIDESPREAD RAIN TODAY
AND TONIGHT INTO THESE RIVERS AND THEIR TRIBUTARIES WILL CAUSE
RISES...SOME OF WHICH MAY BE SIGNIFICANT TODAY AND TONIGHT. THERE
IS A CHANCE OF ACCUMULATING SNOWFALL IN THE SIERRA MADRE AND SNOWY
RANGE TONIGHT AS THE SNOW LEVEL LOWERS TO 9500 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEAST
WYOMING DURING THE DAY ON MONDAY...BEFORE TAPERING OFF MONDAY
NIGHT. STORM TOTAL RAINFALL AMOUNTS AROUND ONE INCH IS POSSIBLE
EAST OF THE LARAMIE RANGE...WITH ONE HALF TO ONE INCH POSSIBLE
WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-201645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1040 AM MDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
WESTERN NEBRASKA PANHANDLE TODAY AND TONIGHT. THESE THUNDERSTORMS
WILL LIKELY BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS
AND HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING.

MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER.
ADDITIONAL WIDESPREAD RAIN TODAY AND TONIGHT INTO THE NORTH PLATTE
AND ITS TRIBUTARIES MAY CAUSE ADDITIONAL RISES TODAY AND TONIGHT.
OTHER AREA STREAMS...CREEKS...OR OTHERWISE DRY WASHES MAY SEE
RISES IN HEAVY RAIN AS WELL. A FLASH FLOOD WATCH HAS BEEN POSTED
FOR ALL OF THE WESTERN NEBRASKA PANHANDLE FROM THIS AFTERNOON
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS DURING THE DAY ON
MONDAY...BEFORE TAPERING OFF MONDAY NIGHT AND EARLY TUESDAY.
STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
ACROSS THE WESTERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 19, 12:59 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1259 PM MDT SUN JUN 19 2011

WYZ103-105-106-110-115-191945-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY
BASIN WY-
1259 PM MDT SUN JUN 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY COUNTY UNTIL 145
PM MDT...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF ROCK RIVER...OR 40 MILES
NORTHWEST OF LARAMIE...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND RESERVOIR #3...

TJT
Special weather statement, Jun 19, 1:21 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT SUN JUN 19 2011

NEZ054-055-191945-
CHEYENNE NE-KIMBALL NE-
121 PM MDT SUN JUN 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND EXTREME
WESTERN CHEYENNE COUNTIES UNTIL 145 PM MDT...

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF KIMBALL AIRPORT...OR 15 MILES
SOUTH OF KIMBALL...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN CHEYENNE AND SOUTHERN KIMBALL
COUNTIES.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TJT
Local storm report, Jun 19, 1:45 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     HAIL             11 S KIMBALL AIRPORT    41.03N 103.68W
06/19/2011  E0.88 INCH       KIMBALL            NE   TRAINED SPOTTER

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:23 PM MDTFlash Flood WatchCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more45 hr
Jun 19, 2:27 PM MDTFlash Flood WarningCYSKimball70 min
Jun 19, 2:40 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball31 min
Jun 19, 2:53 PM MDTFlash Flood WarningCYSCheyenne92 min
Jun 19, 3:08 PM MDTTornado WarningCYSCheyenne37 min
Jun 19, 3:25 PM MDTSevere Thunderstorm WarningCYSKimball65 min
Jun 19, 3:33 PM MDTFlash Flood WarningCYSKimball6 hr
Jun 19, 3:46 PM MDTSevere Thunderstorm WarningCYSCheyenne44 min
Jun 19, 4:21 PM MDTFlash Flood WarningCYSCheyenne6 hr
Jun 19, 4:26 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill23 min
Jun 19, 4:46 PM MDTSevere Thunderstorm WarningCYSCheyenne59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.